MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer contacted leica biosystems and reported ¿under process tissue both retorts and 2 runs affected tissue appears to be under process all biopsies, no error prompted, tissues appears hazy under scope.Tissue been fix prior to placing in the processor.No reagent change prior to run.Run to completion.¿ information provided by the leica field applications specialist ii (fas) detailed ¿the under processed tissue was reported as intermittent, not all specimens on the affected runs were processed poorly.The affected programs ran to completion with no instrument errors.Checked all reagent stations.There was no cross-contamination found in any of the stations.Fill levels for the reagent stations were appropriate except for station 3, which was over-filled.The reagent bottles were properly maintained, no noted excessive build-up in the bottles.¿ the fas ¿changed the reagent change threshold for xylene from 80% to 68%.Removed the 1200 cassette final threshold from the formalin station.Changed the ethanol final reagent threshold from 99% to 98% according to factory recommendations.¿ the fas also documented ¿the affected instrument is only used for biopsy tissues and one custom 4 hour protocol is used.Micromesh and fine pore biopsy cassettes are used exclusively on this processor, with occasional biopsy wraps included as well.¿ on 17 november 2025, the leica field applications specialist ii ¿ core histology ¿ east coast, usa received information that "the tissue status is currently not diagnosable on 1 affected case.The rest of the cases were able to be diagnosed.I have included demographic information on the adverse event form.The patient tissue that is not diagnosable has been recommended for re-biopsy; the procedure has not been performed yet." patient identifiers were provided for the affected patient.
 
Additional Manufacturer Narrative
The root cause for the ¿under process tissue¿ could not be unequivocally established from the information available.The information available suggests that non-standard fixation times during tissue processing may have contributed to the sub-optimal tissue processing reported by the customer.The information available indicates the affected patient tissue samples were re-processed by ¿direct reprocessing ¿ 1 case potential re-biopsy (on same processor)¿.This event led to one (1) patient being unable to be diagnosed.The following patient identifiers were provided by the customer ¿female¿ and ¿(b)(6) 1993¿.Manufacturer evaluation of the information available showed that the instrument functioned as designed, during the execution of the affected tissue processing runs.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
61392117271
MDR Report Key23764772
Report Number8020030-2025-00076
Device Sequence Number18577502
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)211013
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale